Black spots upon waking: Hi.. I have this... - Macular Society

Macular Society

4,254 members2,180 posts

Black spots upon waking

Giro26 profile image

Hi.. I have this problem also. It started around 6 months ago. Woke up one morning to see 2 black dots upon the white wall which disappeared when blinking. I contacted my gp and have had 2 eye tests including dilated pupil and both say eye health is good. I am now suffering with sleep and hallucinations as I am looking for thses dots continously. Sometimes when I wake in the dark they look like spiders crawling up wthe wall.. Again these disappear when blink or changing light. Sometimes I see patterns also. I am not sleeping due to all this and feel is making me ill. I have lots of floaters and my eyes seem over sensitive in bright lights. I also get lots of copy imaging when I look at anything bright.

This forum has been a life saver to know others have same issues.

Thankyou

8 Replies

I get black spots (floaters) as well which never go away, just have to live with them.

Giro26 profile image
Giro26 in reply to RP1944

Hi..Thanks for your reply.. I have lots of floaters also..

These seem to be much larger and more like a blind spot..

Hallo everyone i have written on here before. I am using Cosopt and Monopost eye drops for glaucoma (suspect) whilst waiting for SLT treatment. I've had two cancelled appointments due to 'not enough doctor's. I also have dry AMD in both eyes. It is worse in my good eye. Recently I had an eye test and the optician contacted the hospital to query vitreous behind my good eye turning to wet AMD. I have been seeing wavy lines and noticed a slight deterioration in my sight. I went to the AMD clinic at the same hospital on Monday and had a very thorough examination of both eyes including a scan and imaging. I was assured by the consultant that both eyes are dry but to check regularly with an Amsler grid and given an emergency number should here be any deterioration. They want to see me in one month. However the glaucoma clinic has cancelled my SLT until November and I haven't been seen by then since April. Should i be worried or contact the glaucoma clinic. Can i still have SLTvl with AMD. Can anyone help please? Thank you.

Hi Giro, so sorry for your distress. I have experienced similar fading black "ink Spots" for several years. Mine are patterned and irregular. Worse in one eyeWhen I first experienced it and queried the retinologist, his only explanation was that he thought it was a phenomena of my wet AMD. BUT, I saw it in BOTH eyes and only one eye had been diagnosed at that time. A harbinger?

It also only happens while I'm lying down. I never see spots during the day when I'm up and about.

You say the GP said your eye health is good: do you not have a diagnosed eye condition?

Giro26 profile image
Giro26 in reply to Ikansea

Thank you for your reply..

Yes my eye heath is good and apparently no problem to warrant this.I have lid issues and dry eye and my optician is looking into this. Yes mine seems to be when lying down also.During the day I am fine. I am due back on Friday so will update. I am just now worried it is a different heath problem that's causing this.

Ikansea profile image
Ikansea in reply to Giro26

Yes, please keep us posted. Sending good thoughts your way!

Giro26 profile image
Giro26 in reply to Ikansea

Thank you

Hi Giro26, sorry to hear about your problems. I too am currently suffering from very similar issues as yourself since suffering a concussion injury last year. I have recently started having sleep halluinactions. In my case I am seeing spiders, shapes, figures, lights etc which is very disturbing.

I have problems also with my vision, with light sensitivity being particularly troublesome now. I've had my eyes checked out by opthamoligist who couldn't find any issues except dry eye and blepharitis. I've read somewhere that your brain can try and 'fill in the gaps' during these sleep hallunactions and can then create these images we are seeing. Medications can also contribute to them, I'm on AD tabs and sleep hallucinations is a known side effect of some of these.

I hope you get the treatment you need, best wishes Bb.

You may also like...